MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 4.0 X 30MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 4.0 X 30MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48552430
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is currently unknown.
 
Event or Problem Description
It was reported that an oasys polyaxial screw non biased tulip disengaged intra-operatively.The tulip came out separately from the shaft, so the screw was taken out and replaced after great difficulty.The locking caps and the rod had to be taken out, which increased the surgery time by an hour.
 
Additional Manufacturer Narrative
Lot and serial numbers were populated based on new information received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: only the tulip head was returned.It was confirmed to have been disengaged from the shaft.Slight deformation was seen on the bottom of the tulip.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From the oasys stg: to facilitate rod insertion, any of the three types of persuaders may be applied to fully seat the rod into a tulip head.While keeping the persuader aligned with the course of the rod, slide the tip of the instrument over a tulip head to persuade the rod into the tulip head.The shaft of the persuader is cannulated to allow for the passage of the hexdriver and engagement of the blocker while the persuader is in place.Note: the persuader, locking persuader, and corkscrew persuader are not used for spinal correction.Note: any persuader must be properly seated before any application of force.To connect the corkscrew persuader to a tulip head, ensure the distal end of the inner shaft is fully exposed by pulling upward on the blue, stryker-branded handle so that it is meets the t-handle.Keep the blue handle connected to the t-handle while attaching the instrument to the implant tulip head.Once the instrument is fully seated on the tulip head, turn the t-handle clockwise to drive the outer shaft onto the rod until the rod is seated.A laser mark line on the inner shaft will appear within the window labeled ¿rod seated¿ on the outer shaft to confirm that the rod is seated enough to allow for blocker insertion.Note: the t-handle will freely rotate once the instrument¿s maximum amount of persuasion is achieved.After provisionally tightening the blocker to the tulip head, remove the instrument from the construct by slightly lifting up on the blue handle while turning the t-handle counterclockwise.Continue to turn the t-handle counterclockwise until it stops.Avoid turning the t-handle further once it bottoms out.Keeping the t-handle and blue handle together, simultaneously lift and twist the persuader to disengage the instrument from the construct.Without inspecting the entire device, a definite root cause cannot be determined.Possible root causes from the risk table include user applying too much bending force onto the tulip or excessive force being applied during blocker tightening.
 
Event or Problem Description

Brand Name
OASYS 4.0 X 30MM POLYAXIAL SCREW
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9531526
Report Number0009617544-2019-00152
Device Sequence Number411298
Product Code NKG
UDI-Device Identifier04546540371836
UDI-Public04546540371836
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48552430
Device Catalogue Number48552430
Device Lot Number186795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer03/11/2020
05/27/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date04/08/2020
06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1